Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Wilma

Medicine induced acne. diane or antibiotics? advice please?

Recommended Posts

I wonder if anyone of you that has experience in acnetreatments can help me?

I have very fair skin and I haven't had any acne up until 2 years ago (I'm 22). Then I broke out after a horrible treatment of AHAs. I got tetracyklin from my derm and the acne disappeared quickly. (though I had red marks for ages, because of my sensitive skin). I haven't had any acne for 1,5 year after that incidence. But this fall I started using anti-depressants (prozac), it didn't help me, so I stopped using them after a month. But I started getting acne while using them, and it hasn't stopped! I got tetracyklin again, and have used it for 2 months, but it hasn't helped at all??

My doctor said that the anti-depressant could have made some hormonal disturbance. and my problem now is that I don't know if this maybe will regulate itself or if I should try DIane. Or should I try a different antibiotic? (can I be resistant to tetracyklin?)

If I try another antibiotic and if it helps the hormonal disturbance may have regulated itself in the meantime? Can antibiotics help getting read of the acne though it is hormonal?

I really don't think my skin actually is prone to acne. These two times I've gotten it, it has been some medicines or something inducing it. I've never even gotten acne before my period either.my skin has never been oily, but this hormonal disturbance has now given me a little more oily skin around my chin. I'm also wondering if there is any natural remedies I can take to regulate the hormone imbalance?

I tried using bensoyl peroxide, and I feel that my skin now is like a bad sunburn. I guess it was too strong for me. I hope this will heal. I didn't know that BP could damage the skin.

Has anyone any advice to give an unexperienced acne-sufferer? : )

wilma

Link to post
Share on other sites

I am glad I read your post. I have been on antidepressants for about a year now and my acne came back as soon as I took them. I just started Bactrim about 4 days ago and I am hoping that it will get rid of it. I have always wondered if the antidepressants caused my acne...I havent really thought to ask my doctor about it. Im gonna though....I dont know whats worse, having no acne and being depressed, or having acne and feeling good...cant decide...

Link to post
Share on other sites

The anti-depressants is probably causing some hormonal imbalance in your body. my pshyciatrist said it could cause low production of something called Prolactine (hormones).... It's almost ironic....that the anti-depressant made me more depressive because of this acne-problem in addition to all my other problems. for me I know that I won't be feeling good even on anti-depressants if this acne continues...

Link to post
Share on other sites

Libzim: No, that's the question! I don't know if the hormones will regulate itself and the acne can be gone with use of antibiotics, or if the hormone imbalance will continue and I should start diane or yasmin.... And if antibiotics can help hormonal acne (connected with my period) at all??

Link to post
Share on other sites

Don't know anything about the anti-depressents meds. But it is certainly possible that you have developed an immunity to the effects of the antibiotics. Most people find that their effectiveness fades off completely within a year...so this could be happening to you. Hormonal acne is quite hard to control with topicals...but the regimen keeps mine in check. Diane could be useful particualrly if you need a contraceptive as well....it's effectiveness in treating acne seems to vary drastically from person to person (I'd say it help me 20%).

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×